MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.75IN; E-Z CLEAN BLADE MODIFIED 2.75 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.75IN; E-Z CLEAN BLADE MODIFIED 2.75 INCH
Catalog Number 0012AM
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/28/2018.Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported that during an open right femoral artery thrombendarterectomy, when the device was used to the groin, the coating portion started melting and it made a fire.Output level of the electrical scalpel was 40 and the surgeon disinfected the device with isodine.Another device was used to complete the case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: received one each 12am, with lot number unknown.The electrode appears to be intact.The distal tip of the stainless steel electrode is melted on one corner of the blade.The ptfe coating has been damaged due to excessive heat and likely due to high power settings as most of the ptfe is vaporized.The insulation jacket also has a heat signature showing high temperature usage.There is no indication of anything that would cause a fire.There is also no evidence of mechanical contact or damage.The coating, substrate and insulation jacket are all damaged due to high temperature use.None of these components are individually or collectively flammable.The flame reported is not from product but likely from fatty tissue or fluid burn off.Confirmed as user damage.The lot was not provided; therefore, the manufacturing records could not be reviewed.

Brand Name
E-Z CLEAN BLADE MOD 2.75IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.75 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key7824854
Report Number1721194-2018-00033
Device Sequence Number1808694
Product Code GEI
UDI-Device Identifier10614559100080
UDI-Public10614559100080
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0012AM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date12/07/2018
Patient Sequence Number1